Hail, Kerr
- When
- April 24, 10:15 AM CST
- Where
- Kerr County, Legion
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.020, -99.120
A thunderstorm produced one inch hail in Kerrville.
An upper level trough moved into West Texas and brought a surface front. Thunderstorms formed along the front and moved across South Central Texas from west to east.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
An upper level trough moved into West Texas and brought a surface front. Thunderstorms formed along the front and moved across South Central Texas from west to east. Some of these storms produced large hail and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 24, 5:36 AM CST, 4 hours 39 minutes earlier.
Area Forecast Discussion National Weather Service Austin/San Antonio TX 636 AM CDT Wed Apr 24 2019 .UPDATE... 12Z Aviation forecast below. && .AVIATION... Ceilings varied widely across the region, ranging from pockets of LIFR/IFR to VFR. Generally IFR to MVFR ceilings will prevail through the morning, but will be disrupted at times with numerous SHRAs and scattered TSTMs developing. These rounds of SHRAs/TSTMs are difficult to time out in the TAFs, and thus broad tempo groups have been indicated. Some of these storms could become strong to severe, with wind gusts in severe storms in excess of 50kts. A few storms could contain hail as well. The main time frame for strong to severe storms through the I-35 corridor will be 19Z-23Z. The system is forecast to move east of the TAF sites from west to east in the evening. Winds have backed E to even NE this morning at the TAF sites. A weak frontal boundary has slipped into the Hill Country, where winds have turned NE to N behind it. Winds at AUS/SAT/SSF may turn back to the E and SE midday and increase to around 10-15 kts with gusts to around 25 kts. A N wind will develop behind the cold front early this evening at the TAF sites. && .PREV DISCUSSION... /ISSUED 354 AM CDT Wed Apr 24 2019/ SHORT TERM (Today through Thursday)... A broad area of showers and thunderstorms along a frontal boundary is currently draped across Texas from Texarkana all the way into Terrell County. This widespread feature is now entering our CWA with a strong storm in Val Verde County. These storms are expected to continue a south and southeastward progression throughout the day. An area of upper level divergence as well as the position and orientation of the boundary may lead to a training environment that could lead to higher rain totals and possible flash flooding. A Flash Flood is in effect from 7am this morning through this evening for parts of the eastern Hill Country as well as the Austin Metro area. Widespread totals for this area will be from 1 to 3 inches, with some isolated areas getting up to 5 inches. For areas outside of the Watch area, including the San Antonio metro, could see 1/2 to 2 inches with isolated higher amounts. Along with the potential for heavy rain, there is also a slight risk for these storms to be severe. After daybreak, diurnal heating, although slow due to cloud cover, along with moist low level flow will further destabilize the environment with CAPE values of 1500 - 2000 J/kg. Within these severe storms that may develop, damaging winds and large hail (up to golf- ball size) are the main threats, though an isolated tornado can not be ruled out. Timing for the highest severe and heavy rain threat in the I-35 corridor, will be from 2pm into the evening, likely affecting rush hour traffic. As this feature progresses across the CWA, clearing of precip as well as clouds from west to east Wednesday night into Thursday morning. Thursday will be mostly clear with highs in the upper 70s and low 80s with a northwest wind that will slowly bring in drier air. LONG TERM (Thursday Night through Tuesday)... Thursday night lows will be near average in the upper 50s to lower 60s. Heading into the weekend, sunny and dry with highs in the low to mid 80s. Winds return out of the south on Friday and continue through the week with clouds returning on Monday. Dry forecast for the remainder of the period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 59 80 59 83 / 100 80 10 0 0 Austin Bergstrom Intl Airport 74 59 79 59 83 / 100 80 10 0 0 New Braunfels Muni Airport 74 58 80 59 83 / 100 70 10 0 0 Burnet Muni Airport 70 57 77 57 80 / 100 80 10 0 0 Del Rio Intl Airport 79 57 86 59 88 / 80 20 0 0 0 Georgetown Muni Airport 71 58 78 59 81 / 100 80 10 0 0 Hondo Muni Airport 75 55 83 58 87 / 100 40 0 0 0 San Marcos Muni Airport 74 58 80 58 83 / 100 70 10 0 0 La Grange - Fayette Regional 77 59 78 60 84 / 80 90 10 0 0 San Antonio Intl Airport 74 58 81 60 85 / 100 60 - 0 0 Stinson Muni Airport 76 57 83 60 84 / 100 60 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Blanco-Burnet-Gillespie- Hays-Llano-Travis-Williamson. && Aviation...Runyen Short-Term/Long-Term...YB
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 430 AM CDT Wed Apr 24 2019 TXZ171>173-183>194-202>209-217>225-228-250930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 430 AM CDT Wed Apr 24 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Numerous to widespread showers and thunderstorms are expected today and tonight across much of the area. Some of these storms could produce locally heavy rainfall as well as become severe. A Flash Flood Watch is in effect for portions of the eastern Hill Country and Austin metro area, where between 1 and 3 inches of rainfall are forecast and isolated higher amounts up to 5 inches. These isolated higher amounts of rainfall may produce localized flash flooding. Particular areas of concern are smaller creeks and streams that respond faster to heavy rain and low-water crossings. Outside of the watch area, generally 1/2 to 2 inches of rainfall is forecast. There is also a slight risk some storms could become severe, with damaging wind gusts and hail the primary threat. Isolated tornadoes can not be ruled out. The greatest threat for severe storms will occur in the morning and afternoon across the Rio Grande and Hill Country, this afternoon and evening across the I-35 corridor, and this evening and overnight across the Coastal Prairies. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter are encourage to submit rainfall and severe weather reports.
Special Weather Statement National Weather Service Austin/San Antonio TX 853 AM CDT Wed Apr 24 2019 TXZ189>191-206-241445- Comal TX-Blanco TX-Hays TX-Kendall TX- 853 AM CDT Wed Apr 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAYS...SOUTHERN BLANCO...EAST CENTRAL KENDALL AND NORTH CENTRAL COMAL COUNTIES UNTIL 945 AM CDT... At 853 AM CDT, Doppler radar was tracking a strong thunderstorm near Spring Branch, or 10 miles south of Blanco, moving northeast at 30 mph. Half inch hail will be possible with this storm. Locations impacted include... Dripping Springs, Blanco, Canyon Lake, Woodcreek, Kendalia, Fischer, Spring Branch, Twin Sisters, Henly, Payton, Pedernales Falls State Park, Driftwood and Mount Gainor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2985 9844 2999 9857 3037 9827 3011 9796 TIME...MOT...LOC 1353Z 227DEG 26KT 2994 9842 HUFFMAN
Special Weather Statement
National Weather Service Austin/San Antonio TX
859 AM CDT Wed Apr 24 2019
TXZ205-207-208-220-221-223-241445-
Guadalupe TX-Bexar TX-Atascosa TX-Caldwell TX-Gonzales TX-Wilson TX-
859 AM CDT Wed Apr 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL...
GUADALUPE...NORTHWESTERN GONZALES...CENTRAL ATASCOSA...WILSON AND
SOUTHEASTERN BEXAR COUNTIES UNTIL 945 AM CDT...
At 859 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pandora to 8 miles east of Leming. Movement was
northeast at 30 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Schertz, Seguin, Cibolo, Pleasanton, Floresville, Luling, Jourdanton,
Poth, Stockdale, McQueeney, Nixon, St. Hedwig, Elmendorf, La Vernia,
Marion, Kingsbury, Santa Clara, New Berlin, Pandora and Zuehl.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2979 9739 2956 9821 2891 9855 2899 9816
2919 9777
TIME...MOT...LOC 1359Z 210DEG 28KT 2925 9782 2908 9835
HUFFMANSpecial Weather Statement
National Weather Service Austin/San Antonio TX
920 AM CDT Wed Apr 24 2019
TXZ202-203-241500-
Uvalde TX-Kinney TX-
920 AM CDT Wed Apr 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KINNEY AND WEST CENTRAL
UVALDE COUNTIES UNTIL 1000 AM CDT...
At 920 AM CDT, Doppler radar was tracking a strong thunderstorm near
Anacacho, or near Spofford, moving northeast at 40 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Spofford, Anacacho, Laguna, Montell, Cline and Turkey Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2909 10040 2916 10048 2963 10016 2962 10013
2937 9979 2908 10028
TIME...MOT...LOC 1420Z 229DEG 34KT 2913 10032
HUFFMANSpecial Weather Statement
National Weather Service Austin/San Antonio TX
941 AM CDT Wed Apr 24 2019
TXZ207-208-221-223-241530-
Guadalupe TX-Caldwell TX-Gonzales TX-Wilson TX-
941 AM CDT Wed Apr 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALDWELL...GUADALUPE...
CENTRAL GONZALES AND NORTHEASTERN WILSON COUNTIES UNTIL 1030 AM
CDT...
At 941 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Smiley to near La Vernia.
Movement was northeast at 30 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
New Braunfels, Seguin, Gonzales, Luling, Stockdale, McQueeney, Nixon,
La Vernia, Waelder, Kingsbury, Smiley, New Berlin, Staples, Pandora,
Fentress, Sutherland Springs, Palmeto State Park, Geronimo, Zorn and
Zuehl.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2930 9753 2913 9795 2929 9818 2944 9814
2946 9812 2948 9813 2970 9807 2978 9797
2978 9731 2973 9724
TIME...MOT...LOC 1441Z 223DEG 26KT 2938 9769 2934 9806
HUFFMANSpecial Weather Statement
National Weather Service Austin/San Antonio TX
1050 AM CDT Wed Apr 24 2019
TXZ186>188-241630-
Gillespie TX-Kerr TX-Bandera TX-
1050 AM CDT Wed Apr 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...
SOUTHEASTERN KERR AND SOUTHWESTERN GILLESPIE COUNTIES UNTIL 1130 AM
CDT...
At 1050 AM CDT, Doppler radar was tracking a strong thunderstorm near
Medina, moving northeast at 35 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Medina, Kerrville, Ingram, Kerrville-Schreiner Park and Waltonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3026 9915 3010 9892 3008 9892 2972 9931
2983 9947
TIME...MOT...LOC 1550Z 221DEG 29KT 2986 9932
HUFFMANSpecial Weather Statement
National Weather Service Austin/San Antonio TX
1115 AM CDT Wed Apr 24 2019
TXZ209-223-225-241700-
Lavaca TX-Fayette TX-Gonzales TX-
1115 AM CDT Wed Apr 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GONZALES...
SOUTHEASTERN FAYETTE AND NORTHWESTERN LAVACA COUNTIES UNTIL NOON
CDT...
At 1115 AM CDT, Doppler radar was tracking a strong thunderstorm over
Moulton, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
La Grange, Schulenburg, Flatonia, Moulton, Waelder, Muldoon,
Komensky, Swiss Alp, Henkhaus, Dubina, Engle, Plum, Ammannsville,
Mullins Prairie, Freyburg, Moravia, High Hill, Newtonville, O'Quinn
and Breslau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2963 9687 2961 9684 2958 9683 2957 9679
2945 9723 2963 9735 3005 9694 2978 9673
TIME...MOT...LOC 1615Z 247DEG 30KT 2958 9717
HUFFMANThe Austin/San Antonio radar (KEWX), 111 km away, was scanning. The volume nearest the first event began at 16:12 UTC.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
A thunderstorm produced one inch hail in Kerrville.
A thunderstorm produced wind gusts estimated by a trained spotter at 50 to 60 mph in Leander.
A thunderstorm produced wind gusts estimated at 60 mph that blew down a large tree on Leander Rd. just west of I-35 in Georgetown.
A thunderstorm produced wind gusts estimated at 60 mph.
A thunderstorm produced wind gusts estimated at 60 mph that blew down some fences and a small tree in Leander.
A thunderstorm produced wind gusts estimated at 65 mph that knocked down multiple medium size trees and damaged shingles on a roof in Leander.
Thunderstorms produced wind gusts estimated at 65 mph that blew down several trees and caused minor roof damage in Yorktown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 815190, 818954, 818955, 818956, 818958, 818961, 818963.